Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does alcohol interact with Sertraline and Methylphenidate?

Answered by
Dr.
Dr. Suma Parinam

General & Family Physician

Practicing since :2008

Answered : 1704 Questions

default
Posted on Tue, 17 Apr 2018 in Brain and Spine
Question: Can you share with me the possible side effects for someone drinking while also taking Sertraline and methylphenida?
doctor
Answered by Dr. Suma Parinam 37 minutes later
Brief Answer:
Alcohol interactions.

Detailed Answer:
Yes alcohol has interactions with Sertraline. They are like this:While on Sertraline alcohol increase side effects such as dizziness, drowsiness, confusion, and difficulty concentrating. Some people may also experience judgment errors, impairment in thinking and motor in coordination.

And with methylphenidate, nervous system side effects such as anxiety, drowsiness, nervous breakdown, depression and seizure attacks are prevalent.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Suma Parinam 9 minutes later
is there any increased issues when someone takes both of these prescriptions and has drinks?
doctor
Answered by Dr. Suma Parinam 18 hours later
Brief Answer:
Yes

Detailed Answer:
It is imminent and the issues would increase if you take both and also alcohol.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Ritalin sr

doctor1 MD

Concerta causes my heart rate to increase to 100-120bpm resting, but it helps me out a lot, is there another medication that has similar pros, but won t increase my heart rate? Don t laugh, but I also have sexual issues on it (e.g. very difficult to stay hard). Any help would be appreciated

doctor1 MD

Yes, I had polio at age 5 in 1954-1955(6months on crutches and in braces). I seemed to recover well. I played sports, educated, etc. I am just wondering if the following symptoms reflect progression of post polio. I am exhausted and tire easily( I used to run marathons). I have low bone density and have been given vitamin D. I am and have been for many years depressed (antidepressants do not help). I have always had terrible sleeping problems to the point of developing dependency on sleeping medication. My ADHD seems to be worse and without Ritalin, which I take sparingly, I can not focus well. Maybe I am just a high functioning post-polio neurotic but I just can t seem to get going anymore and I am not sure what to do. I am early retired, unwillingly and want to live a better life. Thanks, Tim Howard

doctor1 MD

my doctor prescribed me with vyvanse however the durations lasts too long and i have trouble sleeping, i was recommended another medication called concerta but i heard vyvanse was the safest and was made to become less abusable, he recommended i break the capsule and drink with something acidic like lemon juice, would this work?

doctor1 MD

Hi I have gastritis and am also on concerta but since it has flared up my concerta doesn't seem to be working at all. I get tachycardia early after taking it and dry mouth all day but the concerta doesn't seem to be doing anything. Can the gastritis affect the realease of concerta?

doctor1 MD

do you think it would be acceptable to rotate every 3-6 months the 2 or 3 ADD meds that still work for me to help prevent a tolerance build up to one medicine if I take that medicine for a long time and become tolerant to it?

doctor1 MD

i'm in good health and have been treated for ADHD for appox. the last 2 years with stimulants. my insurance will only pay for generic meds. i don't have a alcohol or drug problem and have never been in treatment for either. my problem is i build...